North Carolina, 2014Damaging Winds and Lightning Strike in North Carolina, June 19, 2014
June 19, 2014 · NWS AKQ · 6 events in 5 counties and zones
A hot and humid air mass in advance of a backdoor cold front resulted in scattered afternoon and evening showers and thunderstorms. Some of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $29,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid air mass in advance of a backdoor cold front resulted in scattered afternoon and evening showers and thunderstorms. Some of the storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 19, 2:12 PM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 19, 2:12 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
312 PM EDT THU JUN 19 2014
.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY AND
TONIGHT. MEANWHILE...A QUASI-STATIONARY FRONTAL BOUNDARY WILL SAG
SOUTHWARD INTO THE MID ATLANTIC REGION TONIGHT INTO FRIDAY...THEN
STALL ACROSS THE CAROLINAS THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
* A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AND IS NOW IN EFFECT
UNTIL 10 PM EDT THIS EVENING.
UPDATE...
MUCH DRIER AIR HAS BEEN ABLE TO SWING AROUND THE UPPER LOW IN SE
CANADA AND THROUGH THE WRN GREAT LAKES REGION EARLY THIS AFTN. THIS
IS STARTING TO GIVE THE QUASI-STATIONARY FRONT SOME SWD MOVEMENT AND
IT IS NOW DRAPED ALONG THE MASON-DIXON LINE INTO CNTRL OH/IN.
MEANWHILE...THE THERMAL TROUGH CONTINUES TO LAY DOWN OVER THE VA/NC
AS THE DAY PROGRESSES. CONVECTION IN SRN WV IS STARTING TO GAIN
STRENGTH AS PREVIOUSLY MENTIONED MCS REMNANTS INTERACT WITH THE
THERMAL BOUNDARY. ACROSS THE WAKEFIELD CWA...THUNDERSTORMS HAVE
BEGUN TO FIRE ALONG THE THERMAL BOUNDARY. THESE STORMS ARE PRODUCING
HAIL (PEA TO PENNY SIZED)...LOCALLY GUSTY WINDS...AND FREQUENT
LIGHTNING. STORM MOTION IS ESE AT AROUND 10-15 MPH ATTM.
AMENDED PREVIOUS DISCUSSION...
500 MB OMEGA HIGH OVER THE UPPER MIDWEST IS BECOMING MORE NEGATIVELY
TILTED AS IT AMPLIFIES SLIGHTLY WHILE EAST OF THIS HIGH...AN UPPER
LEVEL LOW IS SLOW TO ROTATE INTO NRN NEW ENGLAND. THE SLOWER DIGGING
OF THE LOW WOULD SUGGEST THAT THE QUASI-STATIONARY FRONT DRAPED
NORTH OF THE AREA FROM SRN NJ THROUGH CNTRL OH WILL BE SLOWER TO
PUSH ACROSS THE MID ATLANTIC REGION TODAY/TONIGHT. MEANWHILE...MCS
ACTIVITY IN THE SRN OH VALLEY IS WANING AS THE BULK OF ITS SHORTWAVE
ENERGY MOVES SSE. A KINK IN 700-500MB HEIGHTS INDICATES THAT A
TROUGH AXIS ALOFT WILL HELP TO SWING THE REMNANT OH VALLEY MCS
ACROSS THE MID ATLANTIC STATES LATER THIS AFTN/EVENING. THIS IS
SUPPORTED BY 850-500MB THETA-E SFCS WHICH SHOW AN ENHANCEMENT OVER
THE LOCAL AREA FROM 21-00Z AS IT OVERRIDES NOT ONLY THE HOT AND
HUMID AIRMASS IN PLACE BUT ALSO THE THERMAL BOUNDARY STRADDLED
ACROSS SE VA INTO CNTRL NC (INCLUDING SEABREEZE BOUNDARIES PRESENT).
CONSIDERING THE ABOVE FACTORS...CONVECTIVE ACTIVITY ACROSS THE
REGION SHOULD DEVELOP AS FOLLOWS. STRONG DAYTIME HEATING IN A
MOIST AIRMASS WILL ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO
DEVELOP INVOF THE THERMAL TROUGH AND SEABREEZE BOUNDARIES AFTER
2 PM BEFORE THE REMNANT MCS SHORTWAVE CAN SLIDE OVER AND INTERACT
WITH THE THERMAL BOUNDARY AFTER 5 PM. MUCH LIKE THE PAST SEVERAL
DAYS...THESE AIRMASS THUNDERSTORMS SHOULD DEVELOP QUICKLY...BE
SLOW-MOVING AND MAY PRODUCE LOCALLY GUSTY WINDS...HAIL...AND
FREQUENT LIGHTNING. AS THE MCS SHORTWAVE MOVES INTO THE AREA WITH
THE THETA-E RIDGE AXIS FROM THE WNW...THE CONVECTIVE ENVIRONMENT
WILL BECOME ENHANCED. WIND SHEAR PROFILES ALOFT INCREASE TO
25-40 KT (WITH THE APPROACHING 700-500MB TROUGH) AND ARE
UNIDIRECTIONAL...SUGGESTING THAT MORE ORGANIZED LINE SEGMENTS ARE
POSSIBLE. DRY AIR ALOFT IN ATMOSPHERIC PROFILES ALSO SUPPORT THE
POTENTIAL FOR LOCALLY DAMAGING WINDS AND LARGE HAIL. OBSERVED
PWATS AROUND 1.50 INCHES ARE ROUGHLY 125-140 PERCENT OF NORMAL...
THEREFORE MODERATE TO HEAVY RAINFALL WILL ALSO BE POSSIBLE.
AM CURRENTLY ANTICIPATING THE QUASI-STATIONARY FRONT TO SLIDE INTO
FAR NRN PORTIONS OF THE FA BY LATE THIS AFTN AND THEN REACH THE VA/NC
BORDER (OR JUST SOUTH OF IT) BY FRIDAY MORNING. THE ADVANCEMENT OF
THE FRONT WILL ALSO ACT TO FOCUS CONVECTION INTO MORE ORGANIZED LINE
SEGMENTS ALONG THIS BOUNDARY. CONVECTION IS EXPECTED TO WANE IN
INTENSITY AND COVERAGE FROM NORTH TO SOUTH THIS EVENING AND
OVERNIGHT AS THE BEST SHORTWAVE ENERGY...OVERALL DYNAMICS...AND THE
FRONTAL BOUNDARY SHIFT SOUTH AND EASTWARD DURING THIS TIME.
SPC HAS THE ENTIRE WAKEFIELD CWA WITHIN A SLIGHT RISK FOR SEVERE
WEATHER TODAY (IE. ERN VA/NE NC/MD LOWER EASTERN SHORE).
THUNDERSTORMS THAT DEVELOP TODAY/TONIGHT WILL GENERALLY BE STRONG
WITH BRIEF PERIODS OF GUSTY WINDS...HAIL (PEA TO PENNY SIZED) AND
FREQUENT LIGHTNING. A FEW STORMS MAY BECOME SEVERE WITH WINDS IN
EXCESS OF 58 MPH AND LARGE HAIL (ONE INCH OR LARGER IN DIAMETER)
POSSIBLE. THE SEVERE WEATHER THREAT HAS BEEN COVERED IN THE HWO
AND WILL REFRESH WORDING SHORTLY.
TEMPERATURES WILL BE PERSISTENTLY HOT AND HUMID AGAIN TODAY. HIGHS
IN THE 90S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. THE
COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDEX VALUES
RANGING FROM 95-100 DEGREES THIS AFTN...WITH LOCALLY HIGHER VALUES
IN NE NC/FAR SE VA REACHING UP TO 103 DEGREES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
THE FRONT STALLS ACROSS THE CAROLINAS ON FRIDAY AND SATURDAY AS
HIGH PRESSURE BUILDS DOWN THE ERN GREAT LAKES INTO THE MID
ATLANTIC REGION FROM THE NORTH. A SERIES OF SHORTWAVES WILL RIDE
ALONG THIS STALLED BOUNDARY AND ALLOW A WEAK LOW PRESSURE TO
DEVELOP. THE END RESULT SHOULD BE A DECENT AMOUNT OF OVERRUNNING
PRECIPITATION FROM WEST TO EAST FROM FRIDAY AFTN THROUGH THE DAY
SATURDAY BEFORE SHIFTING SOUTH AND DIMINISHING IN
COVERAGE/INTENSITY. THE COMBINATION OF HIGH PRESSURE BUILDING DOWN
FROM THE NORTH AND RAIN-COOLED AIR SHOULD COOL TEMPERATURES CLOSER
TO SEASONAL NORMALS FRI/SAT. HIGHS FRIDAY IN THE MID-UPPER 80S
(UPPER 70S TO LOWER 80S IMMEDIATE COAST). HIGHS SATURDAY IN THE
LOW-MID 80 (MID- UPPER 70S CLOSER TO THE COAST). LOWS IN THE
UPPER 60S TO LOWER 70S FRI/SAT MORNINGS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MAIN CHALLENGE IN THE EXTENDED REVOLVES AROUND SLOW MOVING FRONT AT
THE BEGINNING OF THE PERIOD THAT APPEARS TO STALL OVER THE CAROLINAS
SUNDAY/MONDAY. MAJORITY OF GUIDANCE APPEARS TO BE ALIGNED IN
REASONABLY GOOD AGREEMENT WRT SLOWLY DIMINISHING (MAINLY DIURNAL)
POP ON SUNDAY. STUCK WITH HIGH END CHC POPS SAT NIGHT ALL ZONES.
ONLY MINOR CHANGES MADE IN THE SUN-TUE PERIOD. SFC HIGH PRESSURE
PROGGED TO BE CENTERED ESE OF NEW ENGLAND ON SUNDAY...AND TO SLOWLY
BUILD SOUTH AT LEAST INTO THE NORTHERN PORTIONS OF THE LOCAL AREA
SUN AFTN/SUN NIGHT. AS A RESULT...POPS SLOWLY TREND DOWN SUN/MON
(ESPECIALLY OVER THE N/NE WHERE DRIER AIR SHOULD BE ABLE TO TAKE
HOLD. STILL RETAINED 20-30% POPS SUN AFTN/EVENING OVER CENTRAL AND
SOUTHERN ZONES GIVEN NW FLOW ALOFT AND LACK OF CONFIDENCE THAT DRIER
AIR MAKES IT THIS FAR SOUTH. MID LEVEL FLOW FLATTENS AND BECOMES
MORE DUE W AND EVENTUALLY WSW MON-WED...ALLOWING FOR A GRADUAL
WARMING TREND TO BEGIN THE WORK WEE...WITH HIGHS GENLY RISING BACK
TO 85-90 F MON AND THE INTO THE UPPER 80S TO LOWER 90S BY TUE. LOWS
IN THE MID-UPPER 60S TO LOWER 70S. POPS AVG 20-30% MON/TUE (HIGHEST
ALONG/WEST OF I-95) AS LOW LEVEL MOISTURE AND INSTABILITY GRADUALLY
INCREASES. COLD FRONT APPROACHES FROM THE WEST ON WED...GFS PROBABLY
TOO QUICK TO BREAK DOWN RIDGING THAT DEVELOPS ALONG THE SE COAST SO
WILL FAVOR SOMEWHAT DRIER ECMWF SOLUTION...WITH CHC POPS WED
AFTN/HIGHEST NW ZONES. HIGHS UPPER 80S TO LOWER 90S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS PREVAIL THROUGHOUT THE REGION EARLY THIS AFTERNOON.
FIRST TSTMS ARE BEGINNING TO DEVELOP WELL NE OF KRIC...WITH OTHER
STORMS WELL WEST OF KRIC. LATEST HIGH RES MODEL GUIDANCE SUGGESTS
MAIN PERIOD FOR TSTMS WILL BE IN THE 20Z TO 01Z TIME FRAME.
EARLIEST AT KRIC...LATEST AT KECG. HAVE ALSO DELAYED ANY TEMPO FOR
TSTMS AT KSBY TO AFTER 21Z...IN ASSOCIATION WITH MAIN COLD FRONT
DROPPING SWD INTO THE REGION. THE COLD FRONT SWEEPS ACROSS THE
AREA TONIGHT PRODUCING A WIND SHIFT TO N/NE. SOME QUESTION
OVERNIGHT WHETHER CEILINGS WILL BECOME IFR...AS LATEST MODEL
GUIDANCE SUGGESTS. THINK BEST CHANCE WILL BE AT KSBY...AND
POSSIBLY KPHF/KORF. ATTM...HAVE ONLY INCLUDED IFR CEILINGS
OVERNIGHT AT KSBY...BUT THIS MAY NEED TO BE UPDATED WITH LATER
TAFS. THE COLD FRONT DROPS S OF THE REGION FRIDAY WITH THE BEST
CHC OF SHRA/TSRA DROPPING ALONG AND S OF THE VA/NC BORDER. A WAVE
OF LOW PRESSURE TRACKS ALONG THE FRONT FRIDAY NIGHT INTO SATURDAY
BRINGING AN INCREASED CHC OF SHRA/TSRA.
&&
.MARINE...
LATEST OBS REFLECT N-NW FLOW ACROSS NORTHERN ZONES, WITH W-SW WINDS
~10 KT ACROSS SOUTHERN ZONES AT MIDDAY. LATEST ANALYSIS SHOWS A
BACKDOOR COLD FRONT JUST N OF THE AREA AT 19Z, AS SCT SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG PRE-FRONTAL TROUGH. MARINERS SHOULD
BE AWARE THAT SHOWERS AND TSTMS AHEAD OF THE FRONT THIS AFTERNOON
AND EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG WIND
GUSTS AND FREQUENT LIGHTNING.
THE FRONT WILL DROP SOUTH ACROSS THE REGION THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. WSW WIND ~10KT WILL AHEAD OF THE FRONT/TROUGH
AXIS WILL SHIFT TO NNE BEHIND THE FRONT. MODEST COOL AIR ADVECTION
BEHIND THE FRONT SHOULD ALLOW FOR A BRIEF SURGE LATE TONIGHT AND
EARLY FRIDAY...THOUGH WINDS SHOULD REMAIN SUB-SCA. SEAS SHOULD
AVERAGE 2-3FT...WITH 1-2FT WAVES IN THE BAY.
THE FRONT STALLS TO THE SOUTH OF THE WATERS OVER THE CAROLINAS ON
FRIDAY...WITH THE WIND VEERING FROM NNE TO ENE AND GRADUALLY
DIMINISHING FROM 10-15KT TO 5-10KT. THE WIND CONTINUES TO VEER TO SE
FRIDAY NIGHT INTO SATURDAY WITH SPEEDS REMAINING AOB 15KT. LOW
PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT AND SLOWLY DRIFT OFF
THE CAROLINA COAST SATURDAY NIGHT INTO SUNDAY. THE PRESENCE OF HIGH
PRESSURE TO THE N AND LOW PRESSURE TO THE S SHOULD RESULT IN AN
EASTERLY WIND AVERAGING 10-15KT FOR MOST OF THE AREA AND 15-20KT OFF
THE COAST OF SE VA/NE NC. SEAS REMAIN CAPPED AT 4FT FOR THE SRN
COASTAL ZONES...WITH 2-3FT SEAS ELSEWHERE AND 2-3FT WAVES FOR THE
MOUTH OF THE BAY. LOW PRESSURE SLOWLY MOVES OFF THE COAST EARLY NEXT
WEEK WITH THE SURFACE PRESSURE GRADIENT GRADUALLY SLACKENING.
&&
.EQUIPMENT...
KDOX RADAR HAS RETURNED TO SERVICE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...MAM/LKB
AVIATION...WRS
MARINE...MAM
EQUIPMENT...AKQ
Hazardous weather outlook, Jun 19, 1:32 PM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
232 PM EDT THU JUN 19 2014
NCZ012>017-030>032-102-VAZ048-049-060>100-201845-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
232 PM EDT THU JUN 19 2014
...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BECOME MORE WIDESPREAD
THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING
WIND GUSTS AND LARGE HAIL. IN ADDITION...HEAVY RAINFALL MAY CAUSE
PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS DUE TO POOR
DRAINING AND EXCESSIVE RUNOFF.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
MDZ021>025-201845-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
232 PM EDT THU JUN 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND BECOME MORE WIDESPREAD THIS EVENING. SOME STORMS MAY BECOME
STRONG TO SEVERE WITH LOCALLY STRONG WIND GUSTS AND HAIL. IN
ADDITION...HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS
AND IN LOW-LYING AREAS DUE TO POOR DRAINING AND EXCESSIVE RUNOFF.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
DEROSA
In the hours before
Local storm report, Jun 19, 5:22 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
622 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST NEW LIGHT 36.80N 76.19W
06/19/2014 E60 MPH CITY OF VIRGINIA B VA PUBLIC
&&
EVENT NUMBER AKQ1401062
05Special weather statement, Jun 19, 5:23 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
623 PM EDT THU JUN 19 2014
MDZ021-192330-
DORCHESTER-
623 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER COUNTY THROUGH
730 PM EDT...
AT 623 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF TAYLORS ISLAND...OR ABOUT 10 MILES NORTH OF COVE
POINT...MOVING SOUTHEAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR TAYLORS ISLAND AT 635 PM EDT...
MADISON AT 640 PM EDT...ANDREWS AT 705 PM EDT...WINGATE AT 715 PM
EDT...ELLIOTT AT 725 PM EDT.
HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3842 7584 3824 7597 3829 7602 3821 7604
3818 7601 3813 7606 3814 7606 3816 7610
3819 7610 3821 7606 3824 7608 3825 7611
3822 7613 3823 7617 3832 7627 3835 7626
3837 7629 3848 7635 3859 7630
GINGRICHLocal storm report, Jun 19, 5:32 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
632 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST NE SANDBRIDGE BEACH 36.72N 75.94W
06/19/2014 E60 MPH CITY OF VIRGINIA B VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1401063
MINNICKSpecial weather statement, Jun 19, 5:34 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT THU JUN 19 2014
VAZ048-049-061>063-069>072-083-192330-
CHESTERFIELD-CUMBERLAND-FLUVANNA-GOOCHLAND-HANOVER-HENRICO-KING
WILLIAM-LOUISA-NEW KENT-POWHATAN-
634 PM EDT THU JUN 19 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF RICHMOND...LOUISA...
CUMBERLAND...FLUVANNA...GOOCHLAND...HENRICO...CHESTERFIELD...
HANOVER...POWHATAN...KING WILLIAM AND NEW KENT COUNTIES THROUGH 730
PM EDT...
AT 634 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HANOVER TO IRWIN TO
HARDWARE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF ASHLAND TO
GOOCHLAND TO 7 MILES WEST OF FORK UNION...MOVING SOUTHEAST AT 15 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE HANOVER AROUND 640 PM EDT...
MAIDENS AROUND 645 PM EDT...
ETNA MILLS AROUND 650 PM EDT...
WEST VIEW AROUND 655 PM EDT...
ROCK CASTLE AROUND 700 PM EDT...
STUDLEY AROUND 705 PM EDT...
HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3778 7800 3786 7743 3778 7740 3778 7737
3784 7729 3750 7697 3749 7718 3741 7764
3741 7787 3742 7786 3746 7787 3745 7789
3747 7790 3750 7800 3745 7806 3743 7833
3749 7837 3769 7825 3773 7842 3781 7849
GINGRICHLocal storm report, Jun 19, 5:35 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
635 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND DMG SANDBRIDGE BEACH 36.72N 75.94W
06/19/2014 CITY OF VIRGINIA B VA TRAINED SPOTTER
SIGNIFICANT TREE DAMAGE IN PUNGO AND DIME SIZE HAIL.
&&
EVENT NUMBER AKQ1401064
MINNICKLocal storm report, Jun 19, 5:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
644 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG BLACKWATER 36.61N 76.09W
06/19/2014 CITY OF VIRGINIA B VA TRAINED SPOTTER
NUMEROUS TREES DOWNED ALONG BLACKWATER ROAD.
&&
EVENT NUMBER AKQ1401065
MINNICKThunderstorm Wind, Currituck
- When
- June 19, 5:45 PM EST to 5:50 PM EST
- Where
- Currituck County, 2.98 mi NNW of Snowden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.490, -76.140
Numerous trees and powerlines were downed in Moyock.
Thunderstorm Wind, Hertford
- When
- June 19, 7:00 PM EST to 7:10 PM EST
- Where
- Hertford County, 1.16 mi S of Como to 1.65 mi SE of Cofield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.483, -76.999
Numerous trees were downed over the eastern portion of the county. Several trees were also downed in Winton.
Thunderstorm Wind, Bertie
- When
- June 19, 7:25 PM EST to 7:30 PM EST
- Where
- Bertie County, 1.67 mi E of Trap to 0.47 mi W of Colerain
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.200, -76.820
Official reported several trees downed along North Carolina Route 42 west of Colerain.
Thunderstorm Wind, Chowan
- When
- June 19, 7:30 PM EST to 7:35 PM EST
- Where
- Chowan County, 1.49 mi SSW of Rockyhock to 1.09 mi ESE of Edenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.160, -76.690
Several trees were downed along Evans-Bass Road near Rockyhock and in Edenton.
Thunderstorm Wind, Pasquotank
- When
- June 19, 8:00 PM EST
- Where
- Pasquotank County, 1.38 mi S of Weeksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 36.200, -76.170
Officials reported several trees downed along Griffin Swamp Road near Weeksville.
Lightning, Pasquotank
- When
- June 19, 8:00 PM EST
- Where
- Pasquotank County, 0.56 mi E of Elizabeth City
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 36.300, -76.220
Officials reported a vehicle was struck by lightning with the owner standing outside. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, June 19, 20141 death · $26,000 · 52 kt wind · 4 events
- Flash Flooding in Texas, June 19 to 20, 2014$1.1 million · 6 events
- Hail and Damaging Winds in Virginia, June 19, 2014$295,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Pennsylvania, June 19, 2014$268,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Oklahoma, June 19, 2014$180,000 · 52 kt wind · 4 events
- Tornado in Iowa, June 19, 2014$50,000 · EF1 · 1 event
- Lightning Strike in North Carolina, June 19, 2014$150,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 19, 2014$76,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 19, 20141 injured · $50,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, June 19, 2014$57,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Carolina, June 19 to 20, 2014$19,000 · 1.75 in hail · 29 events
- Flood in Minnesota, June 19 to 22, 2014$70,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529178, 529180, 529189, 529185, 529191, 529195.